I’m On The ‘Tix.

That’s my super clever name for Chantix™ now: The ‘Tix. Ridin’ the ‘Tix wave, babies! Catch ya later, dudes!

Previously, I wrote about some side effects I’ve noticed while on this little drug, and while I can’t report bizarre dreams yet, I *can* say that I have two new ones. The first: I went and done gone stupid, which is terrific.

I noticed this yesterday. Picture this: me, in my bathroom, preparing for work. I stood in front of the large mirror, my nose less than an inch away from the cool glass because I’m blind and can’t see without my spectacles on. I’m carefully applying my eyeliner, a skill that takes some concentration and some modicum of talent as you want a sexy cat eye look, not drunk five-year-old with a Sharpie look.

I carefully drew the pen across my left eyelid, wiped a bit of liner away at the corner, critiqued my work, gave myself an assured nod, and put my glasses on.

Friends, I only applied liner to one eye.

Hi-yo!

And that wasn’t the only incident of my slow mental decline, as I caught myself doing dumb little things throughout the day. I forgot to put the plastic cover on the thermometer at work a few times when taking vital signs. I was bringing a patient back to a room and suddenly forgot which one I was going to. I was counting change to get a pop from the machine in the break room and couldn’t make sense of the cluster of nickels, quarters, and dimes in my hands and had to count them out twice before I realized I had the proper amount. Little things like that are enough to make you feel like you’re on a slow decent into scary territory that you’re not sure you’ll ever find your way out of again.

The second effect I noticed is slurring my speech, or talking gibberish for a second. In my mind, I’m saying the right thing, but once it slips over my tongue and out of my lips, something fucked it up. I was trying to explain to a gal she needed to change into a gown and hit the “patient ready” light switch on the wall when she was done, but instead said, “when you’re switched, change the patient, and the light.” The poor thing looked at me like I suggested that imitation Uggs boots are just as good as the real thing.

I felt my face go bright red and I corrected myself by saying, “or how about when you’re changed and ready, hit that switch on the wall.”

I just felt odd all day yesterday. Maybe it was catching residual excitement from these young kids who finished their finals for the week and are now on Spring Break; maybe it was building anxiety knowing this weekend is when I go visit Dad; or maybe, this fucking medication is having a goddamn hay day messing with my brain synapses. “Hey fellas! Check this out! If I attach myself to this neurotransmitter, she’ll forget how to speak properly!” “Ah, cool! I wanna try!”

This shit is giving me the nervous. I’m not even on the full dose yet. I don’t want to stop taking it because in reality, these are just minor quirks and I’m sure once I’m done titrating myself up to the full dose, things’ll even out.

Or so I hope. If not, y’all can come poke fun at me and my half-done makeup and funny talkin’.

Stay tuned for more wacky adventures with E and The ‘Tix!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s